A Genetic Defect Caused by a Triplet Repeat Expansion in Arabidopsis thaliana

Sureshkumar, S, Todesco, M, Schneeberger, K, Harilal, R, Balasubramanian, S and Weigel, D (2009) A Genetic Defect Caused by a Triplet Repeat Expansion in Arabidopsis thaliana. Science, 323 5917: 1060-1063. doi:10.1126/science.1164014


Author Sureshkumar, S
Todesco, M
Schneeberger, K
Harilal, R
Balasubramanian, S
Weigel, D
Title A Genetic Defect Caused by a Triplet Repeat Expansion in Arabidopsis thaliana
Formatted title A Genetic Defect Caused by a Triplet Repeat Expansion in Arabidopsis thaliana
Journal name Science   Check publisher's open access policy
ISSN 0036-8075
Publication date 2009-02
Sub-type Article (original research)
DOI 10.1126/science.1164014
Volume 323
Issue 5917
Start page 1060
End page 1063
Total pages 4
Editor Bruce Alberts
Katrina Lm Kelner
Place of publication United States
Publisher American Association for the Advancement of Science
Collection year 2010
Language eng
Subject 060412 Quantitative Genetics (incl. Disease and Trait Mapping Genetics)
060702 Plant Cell and Molecular Biology
970106 Expanding Knowledge in the Biological Sciences
C1
Formatted abstract Variation in the length of simple DNA triplet repeats has been linked to phenotypic variability in
microbes and to several human disorders. Population-level forces driving triplet repeat contraction
and expansion in multicellular organisms are, however, not well understood. We have identified a
triplet repeat–associated genetic defect in an Arabidopsis thaliana variety collected from the wild. The
Bur-0 strain carries a dramatically expanded TTC/GAA repeat in the intron of the ISOPROPYL MALATE
ISOMERASE LARGE SUB UNIT1 (IIL1;
At4g13430) gene. The repeat expansion causes an environmentdependent
reduction in IIL1 activity and severely impairs growth of this strain, whereas contraction of
the expanded repeat can reverse the detrimental phenotype. The Bur-0 IIL1 defect thus presents a
genetically tractable model for triplet repeat expansions and their variability in natural populations.
Keyword FRIEDREICH ATAXIA
Q-Index Code C1
Q-Index Status Confirmed Code

Document type: Journal Article
Sub-type: Article (original research)
Collections: 2010 Higher Education Research Data Collection
School of Biological Sciences Publications
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 26 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 27 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Access Statistics: 85 Abstract Views  -  Detailed Statistics
Created: Thu, 03 Sep 2009, 08:43:34 EST by Mr Andrew Martlew on behalf of School of Biological Sciences